Thunderstorm Wind, Fulton
- When
- July 12, 7:00 PM EST
- Where
- Fulton County, Gloversville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 43.050, -74.350
A few trees down across the County.
During the afternoon of July 12, severe thunderstorms formed over parts of the Mohawk Valley and from the southern Capital District southward into parts of the mid Hudson Valley. These thunderstorms were associated with strong winds in the upper levels of the atmosphere on the western side of a nearly stationary upper level low pressure over Nova Scotia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
During the afternoon of July 12, severe thunderstorms formed over parts of the Mohawk Valley and from the southern Capital District southward into parts of the mid Hudson Valley. These thunderstorms were associated with strong winds in the upper levels of the atmosphere on the western side of a nearly stationary upper level low pressure over Nova Scotia. The air aloft was quite cool causing instability during the afternoon hours. A thunderstorm produced three quarter inch hail at Selkirk, in Albany County. Strong wind gusts blew down trees and large tree limbs across portions of Greene, Columbia and Fulton counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 12, 1:45 PM EST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT TUE JUL 12 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...BACKDOOR FRONT ACROSS EASTERN NEW YORK FOCUSING SCATTERED THUNDERSTORMS THIS AFTERNOON. DRIER AIR REACHED ABOUT TO NEW ENGLAND BORDER. MORNING ALY RAOB INDICATED A FAIRLY DECENT CAP NEAR 700 MB...BUT CAP HAS OBVIOUSLY BEEN BROKEN IN SPOTS. ISOLATED STRONG/SEVERE CELLS ACROSS SW ADIRONDACKS WITH AS OF THIS TIME 1 SVR AND 1 FFW. WITH LOSS OF DIURNAL HEATING ACTIVITY SHOULD DIMINISH PRETTY QUICKLY. LOTS OF POTENTIAL FOR SHRA/TSRA OVER THE FORECAST PERIOD AND HAVE ATTEMPTED TO MINIMIZE TIMES OF PRECIPITATION WITH AN EMPHASIS ON THE DIURNALLY FAVORABLE TIMES. ON WEDNESDAY BACKDOOR FRONT WILL AGAIN BE IN THE AREA AND NEW COLD FRONT APPROACHES FROM THE NORTH. NORTHERN FRONT WILL REACH CANADIAN BORDER WEDNESDAY NIGHT AND WEAK HIGH PRESSURE WILL PUSH IT SOUTH THURSDAY. GIVEN FRONT IN VICINITY WILL INCLUDE CHANCE POPS BOTH WEDNESDAY AND THURSDAY AFTERNOON/EVENING. WIND FIELDS ARE WEAK SO THE THREAT OF ORGANIZED SEVERE WEATHER IS SMALL. && .LONG TERM (FRIDAY THROUGH TUESDAY)...WILL KEEP FRIDAY DRY AS WEAK HIGH BUILDS SOUTH BEHIND FRONT. FRONT LIFTS BACK NORTH OVER THE WEEKEND. 12Z GFS BRINGS THE MOISTURE BACK TO THE NORTH FASTER THAN PREVIOUS RUNS. HAVE INCLUDED CHANCE POPS PM/EVENING OVER THE WEEKEND AND INTO TUESDAY. 06Z/12Z GFS INDICATED STRONGER COLD FRONT WITH MID NEXT WEEK MIGHT BRING DRIER/COOLER WEATHER TO THE REGION BY WEDNESDAY. QUICK PEEK AT 12Z ECMWF SHOWS SLOWER TROUGH PROGRESSION AND LESS CHANCE OF COOL DOWN. && AVIATION...MAINLY VFR CONDITIONS THROUGH 16Z WEDNESDAY. EXCEPTIONS WILL BE ISOLATED IFR CONDITIONS THROUGH ABOUT 01Z IN WIDELY SCATTERED THUNDERSTORMS AND SHOWERS. LOCALLY BRIEF STRONG WINDS NEAR THUNDERSTORMS. SCATTERED THUNDERSTORMS REDEVELOPING WEDNESDAY AFTERNOON. PATCHY GROUND FOG AROUND SUNRISE COULD ALSO PRODUCE LOCAL IFR CONDITIONS. PLACE RECEIVING RAIN THIS AFTERNOON WOULD BE MOST SUSCEPTIBLE. && HYDROLOGY...ISOLATED HEAVY RAIN WILL POSE THE THREAT OF VERY LOCALIZED FLOODING NEXT COUPLE OF HOURS BUT FOR MOST RIVER BASINS LITTLE OR NO RAIN WILL FALL THROUGH NOON WEDNESDAY. FOR MUCH OF THE NEXT WEEK (WITH A FEW EXCEPTIONS) WE WILL HAVE A CONVECTIVE THREAT...MAINLY DURING THE AFTERNOON. LOCALLY HEAVY RAIN POSSIBLE IN STORMS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 510 PM EDT TUE JUL 12 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-131100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 510 PM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...REST OF TODAY AND TONIGHT... WIDELY SCATTERED THUNDERSTORMS WILL OCCUR INTO THIS EVENING. A FEW MAY REACH SEVERE LIMITS. STORMS WILL MOVE TO THE SOUTHEAST AT 25 MPH. PRIMARY THREAT IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY...AND THEN SATURDAY THROUGH TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 537 PM EDT TUE JUL 12 2005 NYZ033-122200- ...A STRONG THUNDERSTORM IN HAMILTON COUNTY... AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR LAKE DURANT CAMPGROUND...OR ABOUT 8 MILES NORTHWEST OF INDIAN LAKE...AND MOVING SOUTH AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... INDIAN LAKE BY 550 PM. LEWEY LAKE CAMPGROUND AND 8 MILES NORTH OF SPECULATOR BY 600 PM.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
538 PM EDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG HUDSON 42.25N 73.79W
07/12/2005 COLUMBIA NY TRAINED SPOTTER
TREES AND WIRES DOWN ... CORRECTED COUNTY AND STATE
&&
KLAPENTASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 556 PM EDT TUE JUL 12 2005 CTZ001-NYZ064>066-122300- ...A LINE OF STRONG THUNDERSTORMS IN EASTERN ULSTER...EXTREME NORTHERN DUTCHESS AND NORTHWESTERN LITCHFIELD COUNTIES... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CANAAN TO TILLSON...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF GREAT BARRINGTON TO 6 MILES SOUTHWEST OF KINGSTON...AND MOVING SOUTH AT 10 MPH. THUNDERSTORMS WILL BE NEAR... STAATSBURG BY 605 PM EDT MILLERTON BY 610 PM EDT STANFORDVILLE BY 620 PM EDT FALLS VILLAGE AND HYDE PARK BY 625 PM EDT SHARON BY 640 PM EDT HIGHLAND...FAIRVIEW AND AMENIA BY 645 PM EDT RAINFALL RATES MAY EXCEED AN INCH AN HOUR. TAW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
623 PM EDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG WEST STOCKBRIDGE 42.35N 73.37W
07/12/2005 BERKSHIRE MA LAW ENFORCEMENT
TREE DOWN
0615 PM TSTM WND DMG SHEFFIELD 42.11N 73.35W
07/12/2005 BERKSHIRE MA LAW ENFORCEMENT
TREE DOWN
&&
KLAPENTASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 649 PM EDT TUE JUL 12 2005 NYZ033-039-082-122330- ...STRONG THUNDERSTORMS IN SOUTHERN HAMILTON COUNTY...MOVING INTO NORTHERN FULTON COUNTY... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING THIS STORM WAS LOCATED NEAR WELLS...OR ABOUT 15 MILES SOUTH OF SPECULATOR...AND MOVING SOUTH AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... SACANDAGA CAMPGROUND BY 655 PM EDT NORTHVILLE BY 725 PM EDT CRANBERRY CREEK...MAYFIELD...NORTHAMPTON BEACH PUBLIC CAMPGROUND AND 8 MILES NORTHWEST OF BROADALBIN BY 730 PM EDT RAINFALL RATES MAY EXCEED AN INCH AN HOUR FROM THESE THUNDERSTORMS. TAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 737 PM EDT TUE JUL 12 2005 NYZ048-049-052-130030- ...A STRONG THUNDERSTORM IN SCHENECTADY COUNTY MOVING INTO NORTHERN ALBANY COUNTY... AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ROTTERDAM JUNCTION...OR ABOUT OVER SCOTIA...AND MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... ROTTERDAM...SCHENECTADY AND NISKAYUNA BY 750 PM EDT COLONIE BY 805 PM EDT GUILDERLAND BY 810 PM EDT VOORHEESVILLE BY 820 PM EDT DELMAR AND 6 MILES SOUTHWEST OF ALBANY BY 825 PM EDT RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR. TAW
The Albany radar (KENX), 57 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees down across the County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467281.